I misunderstoodthe format. Question is. a sudden boost in sugar numbers

By militarymommy Latest Reply 2010-12-29 10:13:06 -0600
Started 2010-12-28 22:39:43 -0600

I have been managing my type 2 with glimeperide and diet. My numbers have been between 90 and 180. Tonight it spiked to 290! Then I remembered I had aprednisone shot this afternoon to help clear up a pneumonia I've been fighting for two eeks. Should I be really concerned

3 replies

GabbyPA 2010-12-29 10:13:06 -0600 Report

You gotta watch out for those "isone" shots. The steroids in them tend to raise our levels. If you do not return to normal ranges within 2-3 days, you may want to call your doctor.

granniesophie 2010-12-29 09:34:45 -0600 Report

Yeah, I had cortisone tablets for my neck couple years ago-Dr told me my BS would go up, and not to worry unless it went up over 300, which it never did. I watched what I ate very carefully and counted carbs like crazy, and I think that helped. After 2 weeks, the neck pain was still there, the pills were done, my BS went back down, and boy, was my house clean!! (the only thing the pills did, gave me lots and lots of energy)
Just watch your carbs and keep an eye on your BS and I sure hope you feel better soon:)

jayabee52 2010-12-28 23:54:44 -0600 Report

Howdy Militarymommy

Prednisone is notorious for raising your Blood Glucose numbers ("BG#s"). I would monitor your BG#s and perhaps your numbers will be elevated for a day or two. If your BG#s are in the 200s for longer than the next 2 days, then call your Diabetic ("DM") Dr to let Dr know about your high reading. Tell Dr you've had a prednisone shot and when you had it and let Dr decide what, if anything to do about it.

Unfortunately sometimes Drs have to weigh the side effects of meds with the benefits. My bride had COPD, RA & Lupis(SLE), so even though she was a patient with diabetes ("PWD") and Dr knew she was, Dr gave her the shot to counter whatever was the medical challenge. We did have "Jem" (my bride) on a sliding scale of insulin, so it was easier to compensate for the raise in BG#s.

If your BG#s keep rising much beyond 300s you should call your DM Dr for instructions or go to the ER is Dr cannot be readhed. Better safe than sorry.

Praying for a blessed, happy and healthier new year to you and yours!